You are here:

Dentistry/lip swelling novacaine

Advertisement


Question
I jus recently had 6 cavitiea filled an hour ago i thought my lip was swelling as soon as they gave me the novacainel shots but the dentist said.it looks the same. Ive noticed just the ridge of my lip is a little swollen so it does show some swelling an i allergic or is this normal? Im juat worried that in future i will have a worse reaction like being unable to breath or anything.

Answer
Aaron -  swelling after a numbing injection is not abnormal.  That swelling can last 2-3 days.  For now relax, but if not better in a few days, get back to the dentist.  Swelling once does not mean that additional swelling could occur the next time.  There are so many potential causes.  Leave it alone and it should get better.  If not within a few days, get back to the dentist.  

Dentistry

All Answers


Answers by Expert:


Ask Experts

Volunteer


Joel S. Teig, DMD, Diplomate ABOMS, retired

Expertise

I am a board certified oral and maxillofacial surgeon and I am available to answer questions related to tooth extractions, implant insertion, facial recontruction, facial and oral tumor removal, TMJ dysfunction and various successful treatments, including surgery if all else fails, and occlusal discrepancy requiring orthognathic or jaw surgery.

Experience

Board Certified Oral and Maxillofacial Surgeon practicine for over 20 years. Assistant Clincal Professor and State University School of Dentistry.

Organizations
American Dental Association, American Association of Oral and Maxillofacial Surgeons, American Board of Oral and Maxillofacial Surgeons

Education/Credentials
BA -University of Connecticut DMD - University of Pennsylvania School of Dental Medicine

Awards and Honors
National Honor Society (OKU), Philadelphia County Dental Society, Mosby Book Award, Oral Surgery Honors, Summa Cum Laude

©2016 About.com. All rights reserved.